Quick query. I’ve been on 2mg/week for 3 weeks now as an ultra low dose acclimation protocol before potentially ramping up to 4mg a week.
I’ve noticed two things:
My tongue feels raw and slightly cut, as if Ive had a mild burn. It also feels slightly swollen. This SEEMS to occur after a dosage (w/in 24hrs).
I’ve developed a unitary circular swelling on cheek between lip and chin. It doesn’t itch and is not painful and has the appearance of a bug bite. This occurred 2 weeks into protocol and I’ve never had this before. The swelling has not increased in size but is relatively noticeable in the right light.
Mouth sores and cystic acne seems to be relatively common side effects but not sure either of my symptoms fit neatly into these categories. And being on such a low dose, it would be surprising if Rapamycin is indeed at fault but best to seek wisdom of the crowd.
I sometimes get the same tongue sensation within 24 hours of dosing. I’ve been able to link it with taking supplements that also inhibit mTOR, like green tea.
Try to stop supplements for a day or 2 after dosing.
Thank you kindly for sharing. I do not take other interventions besides Rapa. I do hope this side effect-if it indeed it is-wears off after some time as a perpetual sore/burnt tongue may or may not be worth 5 more years of life
I had similar issues with tongue before I reduced the dose. It’s a side effect and imo it shows that the dose is too big for you (even though 2 mg doesn’t seem much). I would make breaks between doses longer, like 12-13 days. I don’t have any side effects for a long time now only because I calibrated doses and breaks between them. No side effects at all. None.
I have had red circular blotches appear on my face and neck. They tend to go away quickly so I never really mentioned them. It’s a slight flushing of a circular area. Is that the same as your experience?
No circular blotches. A circular swelling though as I say on cheek. It’s somewhat soft to the touch, like a small mound of puffy skin. It looks like a bug bite I suppose-just no pain or itching whatsoever. Some tightness due to swelling near a part of the body that moves a lot (lips) BUT if I didn’t catch myself in right light in mirror (where it was fairly noticeable) may never have even realised.
Thank you Arhu. The tongue issue is fading approx 36hrs after dosage. Unsure whether to skip next dosage and restart 2mg thereafter or just forge forward if issue fully clears in 5 days for my next weekly dosage.
Does the body adapt to the rapa dosage over time thus lessening side effect incidence or have people found that it’s simply random?
Re the swelling, I’ve grown my beard so as not to interfere with it via shaving so a pic isn’t an option. A pharmacist thought it could be bacterial infection and a doc on vid consult fungal. The latter wouldn’t make much sense as a Rapa side effect but Anyway goes to show it’s often hard to ascertain underlying cause of any adverse health situation I guess.
I think there was something posted by M. Blagosklonny re dose and side effects. Optimal dose for everybody is very individual, and is the highest dose that does not cause side effects. If 4mg for me, as an example, do not cause any side effects, and 5 mg make my tongue swell, then my optimal dose is 4mg. Disregarding side effects imho may be damaging (but who knows).
Hello folks. So its been awhile. BUT I thought I would update this thread for anyone interested in the weird and wonderful ways rapamycin may affect the body. Dr. Green thought intially that the swelling could be a bug bite (unlikely given where I live) or something related to hair follicles, but out of caution suggested I stop my 2mg a week.
A month after stopping, I had an ultrasound that was clear and then 2 weeks later a biopsy (yipee for insurance). The pathologist in conjunction with the dermatologist determined that there was v slight thickening of the surface of the epidermis and oedema below based on the specimen. No cause could be ascertained and they will run further tests.
I flagged this to Dr Green who confirmed this was most likely the result of rapamycin. He posited it could be related to skin flora, oil gland change in composition or anything mTOR1 might do.
So once the final tests come in I may decide to reduce my dosage to 1mg a week, reduce and also add acarabose or drop the rapamycin entirely and simply take acarabose. While the swelling is v minor and has been reducing, my vanity does not permit me dealing with such things popping up on my face and on a more serious note I don’t know if there is the potential for more than my vanity to be affected over time. I am lucky it was rather contained and mild. I prefer gassing my partner through acarbose reactions to undermining my undeniable beauty.